September 1, 2013

The Cumulative Effect ~ Not to be Confused with the Butterfly Effect

I sit here at 4am on a Sunday morning with a kleenex shoved up my right nostril, as I try to stop another random bloody nose, and it occurs to me I have not written a post since the 22nd. I'm thankful to my guest writers that have kept the site populated through my chemo weeks. Your stories are unique and amazing and yet so very familiar on many levels. Any more guest bloggers out there? Care givers, friends of patients or cancer patients, I'd love to hear your thoughts on a write up you that can contribute! Feel free to respond in the comments below with your email address and I'll reach out to you! 

Now, back to my bloody nose (isn't this fun?!). There is this charming little thing called "the cumulative effect" that takes place with each chemo cycle. Basically, from my summation, it makes chemo weeks harder and harder to deal with physically and mentally as time goes on. The side effects are bad enough, now having them be cumulative as this moves forward really fucking blows. My body starts reacting to Chemo Mondays on Saturday and Sunday. It's like every cell inside me knows it's coming. I can also tell my body is having a harder time fighting it. Between the time I leave chemo on Monday and Friday I'm pretty much gone to the world. The side effects are increasing and changing. My hair has big bald patches now. A rash on my upper arm from a few weeks ago is now spreading all across my body. My white and red blood counts are low, thus making me more prone to infection and also anemic. I have strange bruises popping up in places I know I shouldn't be bruised. My chemo brain is waning in and out of lucidity, however it makes for interesting rides in my car! I think I've had three near miss rear enders this week! Oh, I get these random lovely nose bleeds. My mouth bleeds when I brush my teeth. My salad less, veggie less and fruit less diet has stopped my days spent in the bathroom, which is good. Indigestion is normal and constant. Chemo weeks make it hard to eat and even harder to drink water. I can see why I get dehydrated. So all these beautiful side effects accumulate and get worse with each cycle. HAPPY HAPPY HAPPY!

Three more cycles to go! I pray that I can make it through each without any set backs. The last thing I want to do is prolong this journey through hell and back. I'm ready to load up my bags and head home to normalcy … my old normalcy looks wonderfully enticing from this vantage point. 

Just call me Lolita Chiquita!
Gettin' wiggy wit it...  not sure the Jane Russell-ish long wig works for me. Just looks like major bed head! ~ lol. 
My regular wiggy - it's more me!

No comments:

Post a Comment